|NNRTI and NRTI with lipodystrophy
Jan 21, 2004
I would like to know that AZT 3TC or NNRTI or NRTI or EFAVIRNZE can cause the lipodytrophy? I know that AZT will cause atrophy of the muscle or myopathy I would like to know about the severity and how to prevention?
| Response from Dr. Moyle
AZT based regimens have been associated with fat loss but appear less risk that d4T based ones. Efavirenz in general is not associated with fat loss. Avoidance of lipoatrophy is a matter of good planning (say,switching away from AZT to abacavir before it happens or at the first sign) and some good luck (there are some genetic associations) I hope this helps regards graeme moyle
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hairy Tongue After Licking Anus Worried I Have HIV
- Loose Stool After Receptive Anal Sex Without Condom What Are The Chances Of HIV
- Sore On Tongue After Sex With Hooker Worried I Have HIV
- Sore On Tongue After Swallowing Precum What Are The Chances Of HIV
- Can Herpes Cause Diarrhea?
- Can Vaginal Infections Cause Wbc In Urine?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.